skin rash??

Discussion in 'Fibromyalgia Main Forum' started by woodyd, Oct 24, 2002.

  1. woodyd

    woodyd New Member

    hi to all of you!! i need some imput and info. i have this strange rash that started on my right foot a few weeks ago. it has now spread to both hands, thighs, and left foot. the rash looks like little bumps that are slightly red; some are flatter and look like blisters. it is sometimes itchy and just overall uncomfortable. my right foot, especially, looks like raw meat between the toes as well as on the bottom. it feels like i'm walking on shards of glass!! i saw my family doc on tuesday and he said i had the childrens' disease of hand, foot and mouth disease!! it is caused by the coxsackie virus and there's not much to do about it. however, he did give me zithromax--an antibiotic. well, murphy's law being what it is, 2 hours after taking the 1st dose, i had an allergic reaction to the med!! so, this now makes the 5th class of antibiotics that i am allergic to. so, my questions (after all this rambling!!): do any of you get strange skin rashes? and, do any of you have actual allergies to antibiotics?
    i am seeing a dermatologist tomorrow a.m. and am fearful of what she will say. and i'm also nervous about taking any meds for this rash unless it is a topical med.
    thank you!
    woodyd the red, bumpy, itchy one:)
  2. woodyd

    woodyd New Member

    hi to all of you!! i need some imput and info. i have this strange rash that started on my right foot a few weeks ago. it has now spread to both hands, thighs, and left foot. the rash looks like little bumps that are slightly red; some are flatter and look like blisters. it is sometimes itchy and just overall uncomfortable. my right foot, especially, looks like raw meat between the toes as well as on the bottom. it feels like i'm walking on shards of glass!! i saw my family doc on tuesday and he said i had the childrens' disease of hand, foot and mouth disease!! it is caused by the coxsackie virus and there's not much to do about it. however, he did give me zithromax--an antibiotic. well, murphy's law being what it is, 2 hours after taking the 1st dose, i had an allergic reaction to the med!! so, this now makes the 5th class of antibiotics that i am allergic to. so, my questions (after all this rambling!!): do any of you get strange skin rashes? and, do any of you have actual allergies to antibiotics?
    i am seeing a dermatologist tomorrow a.m. and am fearful of what she will say. and i'm also nervous about taking any meds for this rash unless it is a topical med.
    thank you!
    woodyd the red, bumpy, itchy one:)
  3. klutzo

    klutzo New Member

    I have had a rash of tiny, far spaced red itchy bumps on the inside of my right ankle for almost 6 months. I just spray Benadryl on it.
    I am allergic to all antibiotics but Cipro now. I can't even take them when going to the dentist, even though I have a leaking Mitral Valve. Most dentists won't touch me as a result, so it's lucky that I have excellent teeth.
    Chemical sensitivities are common in FS (55% of us). I don't know the stats for CFS. This is thought to be due to the dysregulation of the immune system, but my Naturopath told me it is because FS is a disease where the first of the seven stages of liver detoxification is slowed way down, and that is why we react to substances that would have been quickly rendered neutral by a healthy system. She told me several of the drugs we take and one thing we drink can make this much worse. The drugs are acetaminophen (Tylenol), antihistamines, and benzodiazepines like Xanax, Valium and Klonopin. Grapefruit juice should also be avoided.
    I don't know what to tell you about the rash. It sounds like they know what it is, and you'll have to wait it out. So sorry!
    Klutzo
    P.S. I was told I could not possibly have a reaction to Zithromax, but I had one on the second dose. Trust your gut feelings!
  4. woodyd

    woodyd New Member

    well, i don't have hand, foot and mouth disease!! i have something called "id reaction". this is an allergic reaction to a fungal infection. the body is totally amazing!! the doc gave me lamisil and some creams and hopefully i'll be on my way to getting better. thanks, klutzo, for your reply.
    woodyd